Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking losartan and bisoprolol for hypertension. BP still not under control. Need to change medication?

I take two blood pressure medications daily. losartan-hzt 100.25 and bisoprolol fummarate 5mg. Lately my blood pressure does not seem to be very well controlled. Tonight it was 175/69. My internal medicine doctor has me monitoring my pressure for two weeks and I am to fax her the readings and she will decide if we need to change the medication or what. It is the week-end and I can not call her until Monday and their recording just says if you are concerned go to emergency. If I am not in danger I do not wish to do that because of the expense. I am female 74 years of age. Other wise in generally good health. Thank you.
Asked On : Wed, 27 Mar 2013
Answers:  4 Views:  697
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Hello!

Thanks for writing to us.

If you are not having any symptoms like chest pain,breathlessness,giddiness,headache.sweating or palpitation,you need not worry and need not to go to emergency.

Presently your on three anti-hypertensive drugs-
Loasartan 100 OD.
Hydrochlorthizide 25 OD and
Bisoprolol 5mg OD.

All the drugs are almost in their maximum doses.So try another measures like diet control,exercise,salt restriction.Along with change in life style continue same medicines for one month and monitor blood pressure.Also in mean time get another tests done for resistant hypertension if blood pressure remains persistently high.

You can change over to Amlodepine 5 mg BD or increase Bisoprolol 5mg BD.

You need to be tested for cause of your hypertension.Secondary hypertension can be due to renal artery stenosis,Chronic renal failure and many others.

Treating the underlying cause of hypertension is needed in such cases.

Pseudo hypertension can also a possibility as age is 74 years.

I would like to suggest for monitoring of Renal function and electrolytes as loasartan and hydrochlorthizide cause eletrolyte disturbances like hyperkalemia,hyponatremia,hypercalemia.

Hope this could help you.

Wish you good health.







Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Hi,
Welcome to HCM,
You are known Hypertensive and regularly taking treatment your drugs seems to be all right,your pressure reading is slightly more than desirable hence it needs to be rechecked and if there is need your medicine may be changed or dose is increased.
In patients of your age Systolic Blood pressure tend to be higher due to decreased elasticity of blood vessel which is called ISH Isolated systolic Hypertension.
Drugs of a class called Calcium channel blocker have good success in controlling pressure,but you Physician is best judge to decide what is best for you.If there is no alarming symptoms and signs.
Please do not worry and you can wait till you meet your doctor and take rest consume less salt.
Take care
Good Luck.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The dose of Bisoprolol may be increased - check the heart rate

Losartan is at the maximum dose -continue.

It may be preferable to reduce the dose of HCTZ (12.5 mg is standard) / ask your doctor...

Or additional drug from a different class - like calcium Channel Blocker (CCB) - can be added.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 27 Mar 2013
I find this answer helpful
Cardiologist Dr. Hemant Kumar's  Response
YOUR BP IS VERY HIGH , BP GOAL SHOULD BE BELOW 140/90 MMHG.
DO INVESTIGATE FOR CAUSE AND ANY TARGET ORGAN DAMAGE AND ANY ASSOCIATED DISEASE
CHANGE TO LOSARTAN TO OLMESARTAN 40 ( MORE EFFECTIVE THEN LOSARTAN)
ADD AMLODIPINE 10 MG
OTHER METHOD TO DECREASE BP( DECREASE SALT INTAKE, MORE VAGETABLE/FRUITS, AVOID NONVEG, AEROBIC EXERCISE)
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor